MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-150
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a trailblazer support catheter with a 6fr non-medtronic sheath and a 300cm 018 non-medtronic guidewire during treatment of a 30mm calcified lesion in the patients left proximal anterior tibial artery.Moderate vessel tortuosity and severe vessel calcification were reported.Lesion exhibited cto (chronic total occlusion-100%) stenosis.Artery diameter reported as 3mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.A 3x40 nanocross was used for vessel pre-dilation.A 3x210 nanocross was used for vessel post-dilation.The device was not passed through a previously deployed stent.Moderate resistance was encountered when advancing the device but excessive force was not used.Patient had calcified lesions in superficial femoral artery (sfa), popliteal artery, and anterior tibial artery.Physician was not able to cross all lesions from the femoral approach.Pedal access was obtained.The physician then wired the anterior tibial artery from the femoral approach and the.018 trailblazer was advanced till it would not pass through the lesion.The physician tried to pull the catheter back and noticed the distal marker was near the lesion and the rest of the catheter pulled back.It was reported the distal marker of the trailblazer detached at the target lesion.A cut-down was required to remove detached component and start a bypass.A replacement non-medtronic device was used to complete the procedure.The patient is recovering with no issues.
 
Additional Manufacturer Narrative
Product analysis visual inspection: the device returned in three pieces and covered in biologics there was multiple kinks and stretched observed to the returned material medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18824759
Report Number2183870-2024-00072
Device Sequence Number3008605
Product Code DQY
UDI-Device Identifier00763000104788
UDI-Public00763000104788
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Catalogue NumberSC-018-150
Device Lot NumberB421908
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight78 KG